Inmate's Last Words: 'Something's Wrong' Details emerge on Clayton Lockett execution By Kevin Spak, Newser User Posted Apr 30, 2014 7:56 AM CDT Updated Apr 30, 2014 7:59 AM CDT 192 comments Comments This June 29, 2011 file photo provided by the Oklahoma Department of Corrections shows Clayton Lockett. (AP Photo/Oklahoma Department of Corrections, File) (Newser) – More details are emerging about the botched execution of Clayton Lockett, including the fact that Lockett was struggling to speak before he died. Reporters from News on 6 and the Tulsa World, who were among 12 media observers, offer minute-by-minute recaps. Some key moments: 6:23pm: The execution begins. The warden asks Lockett if he has any last words. He replies, "no." 6:29pm: Lockett's body begins to shake. 6:30pm: The doctor asks Lockett if he is unconscious. He replies, "No, I'm not." 6:33pm: The doctor says that Lockett is unconscious. This is unusual, Tulsa World reporter Ziva Branstetter says—usually inmates simply quietly die in about eight minutes, with no mention that they are unconscious. 6:36pm: Lockett kicks his right leg, rolls his head to the side, and utters words that sounded like, "Momma turn it off," or "Something's wrong." 6:38pm: Lockett is "grimacing and grunting" according to Branstetter, trying to lift his head and shoulders entirely from the gurney. He says something, but all observers can make out is, "Man!" 6:39pm: The blinds are closed. 6:50pm: The director of Corrections halts the execution. 7:06pm: Lockett is pronounced dead of a heart attack. "Tonight Clayton Lockett was tortured to death," a lawyer for Charles Warner, the other inmate scheduled to be executed yesterday tells Reuters. Gov. Mary Fallin has postponed Warner's execution, and ordered a "full review" of what went wrong last night. The drugs used on Lockett come with a host of warnings—since they are not primarily intended as execution drugs, the AP reports. Two warn that they suppress the respiratory system, while a third indicates that it can cause heart trouble if a patient receives an excessive but non-lethal dose.